MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH45
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, evidence of clinical use was identified; there is excessive tissue/eschar buildup.The teflon pad was identified to be melted; however, the teflon pad was attached to the jaw.The blade, jaw, handle, and contact rings appear to be intact.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: applying pressure between instrument blade and tissue pad without having tissue between them.Prolonged activation.Repeated use of instrument beyond intended use.The instructions for use (ifu) state: care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this happens, there may be a system failure signaled by a continuous tone or alert screen when either of the foot pedals or hand control buttons is depressed.Keep the jaws of the device open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad and increased blade, clamp arm, and distal shaft temperatures.Thermal influences such as fluids or minimal to no tissue in the jaws may affect the presence or timing of the tone change.Blood and tissue buildup between the blade and shaft may result in abnormally high temperatures at the distal end of the shaft.To prevent burn injury, remove any visible tissue buildup at the distal end of the shaft.During and following activation in tissue, the instrument blade and clamp arm may become hot.Avoid unintended contact with tissue, drapes, surgical gowns, or other unintended sites at all times.Incidental and prolonged activation against solid surfaces, such as bone, may result in blade heating and subsequent blade failure, and should be avoided.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the teflon pad burned through and the device was replaced.The customer confirmed that no pieces of the device fell into the patient.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key11773403
Report Number0001056128-2021-00026
Device Sequence Number4168003
Product Code NLQ
UDI-Device Identifier07613327346244
UDI-Public07613327346244
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2023
Device Model NumberHARH45
Device Catalogue NumberHARH45RR
Device Lot Number12441296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age56 YR